Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 98, NWS Austin/San Antonio, TX

April 30, 2007Caldwell County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Apr 30, 2007, 12:48 PM CDT for Caldwell County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2007, 12:48 PM CDT (17:48 UTC)
Expired
Apr 30, 2007, 2:45 PM CDT
In force
117 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Caldwell County, TX

The radar

The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2122 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 301748
FFWEWX
TXC055-301945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LULING...LOCKHART...

* UNTIL 245 PM CDT

* AT 1248 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTINDALE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2966 9767 2978 9737 2998 9760 2986 9788

$$
1 follow-up statement
000 
WGUS74 KEWX 301934
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT MON APR 30 2007

TXC055-301945-
CALDWELL TX-
233 PM CDT MON APR 30 2007

...THE FLASH FLOOD WARNING FOR CALDWELL COUNTY WILL BE ALLOWED TO 
EXPIRE AT 245 PM CDT...

THE STRONGEST OF THE THUNDERSTORMS OVER THE I-35 CORRIDOR HAVE MOVED 
TO THE EAST. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED 
THROUGH THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL TEXAS. THIS 
ADDITIONAL RAINFALL WILL BE LIGHT AND IS NOT EXPECTED TO LEAD TO 
FLASH FLOODING IN THE NEXT FEW HOURS. HOWEVER...THERE IS AN ONGOING 
THREAT FOR FLASH FLOODING THROUGHOUT THE DAY. RESIDENTS ACROSS SOUTH 
CENTRAL TEXAS ARE ADVISED TO REMAIN ALERT TO THE ONGOING WEATHER 
SCENARIO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2966 9767 2978 9737 2998 9760 2986 9788

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 12:34 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 30, 12:34 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT MON APR 30 2007

.AVIATION...
THE UPPER LEVEL LOW CURRENTLY OVER THE TEXAS PANHANDLE WILL KEEP
UNSTABLE AIR ACROSS SOUTH CENTRAL TEXAS THROUGH THE TAF PERIOD.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
SOUTH TEXAS AND THE COASTAL PLAINS AND MOVE UP INTO SOUTH CENTRAL
TEXAS. THIS WILL ENSURE A COMBINATION OF VCSH/VCTS THROUGH MUCH OF
THE TAF PERIOD. DRYING IN THE MID LEVELS LOOKS PROMISING FOR MORE
STABLE CONDITIONS DURING THE MID AFTERNOON. HOWEVER, CONDITIONS
WILL DESTABILIZE LATE IN THE DAY, AND ANOTHER ROUND OF CONVECTION
IS EXPECTED TONIGHT, WITH ANOTHER MCS POSSIBLE DURING THE OVERNIGHT
HOURS. STRONG GUSTY WINDS WILL BE POSSIBLE FROM THUNDERSTORMS,
PARTICULARLY THOSE BETWEEN 22-06Z. CONDITIONS ACROSS THE AREA WILL
GENERALLY SHOW MVFR CIGS WITH POCKETS OF VFR THIS AFTERNOON ACROSS
THE I-35 CORRIDOR. CONDITIONS OUT WEST LOOK A BIT MORE PROMISING,
WITH VFR CIGS EXPECTED THROUGH MUCH OF THE NEXT 24 HRS...BEFORE A
MIXTURE OF LOW STRATUS/BR ENTERS THE PICTURE IN THE PRE-DAWN
HOURS.

&&

.PREV DISCUSSION... /ISSUED 932 AM CDT MON APR 30 2007/

DISCUSSION...
ADJUSTED FORECASTS FOR NEW FLASH FLOOD WATCH AND RAINFALL
TRENDS FOR TODAY...WITH BLENDED INFO FROM 06Z SOLUTIONS...
12Z DATA...AND AVAILABLE CLIMATE PATTERNS/TRENDS FROM
RECENT WEATHER SYSTEMS.  RAINFALL CHANCES EXPECTED TO
CONTINUE THROUGH TONIGHT AND TUESDAY MORNING...POSSIBLY
DECREASING SLOWLY FROM THE WEST TUESDAY AFTERNOON OR
EVENING.  RAINFALL CHANCES MAY PICKUP AGAIN WED. NIGHT
AND THURSDAY...THEN DECREASE AGAIN FRIDAY.  ANOTHER
WEATHER SYSTEM MAY APPROACH FROM THE WEST EARLY NEXT
WEEK...BRINGING A CHANCE OF SHOWERS LATE SUNDAY THROUGH
MONDAY AND MONDAY NIGHT OF NEXT WEEK.

PREV DISCUSSION... /ISSUED 736 AM CDT MON APR 30 2007/

UPDATE...
ANALYSIS OF RADAR...SURFACE OBS...AND LAPS DATA SUGGESTS THE
THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED. HAVE CANCELED THE
SEVERE THUNDERSTORM WATCH FOR ALL OF OUR COUNTIES. HEAVY RAIN
THREAT CONTINUES AS STORMS ARE MOVING SLOWLY ACROSS OUR NORTHERN
COUNTIES. UPDATED THE ZONES TO REMOVE THE SEVERE THUNDERSTORM
WATCH.

PREV DISCUSSION... /ISSUED 440 AM CDT MON APR 30 2007/

DISCUSSION...
WV SATELLITE IMAGERY AND UA ANALYSIS SHOWS UPPER LOW ENTERING WEST
TEXAS. THIS HAS BEEN PRODUCING SOME SEVERE THUNDERSTORMS ACROSS
WESTERN SOUTH CENTRAL TEXAS THIS EARLY MORNING. THIS UPPER LOW
WILL MOVE ACROSS NORTH TEXAS TODAY AND THIS WILL CONTINUE SHOWERS
AND THUNDERSTORMS TODAY AND INTO TUESDAY. SPC HAS INCLUDED OUR CWA IN A
SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS AND HPC HAS INCLUDED A
PORTION OF OUR CWA IN A MODERATE RISK FOR RAINFALL EXCEEDING FLASH
FLOOD GUIDANCE. THUS...HAVE INCLUDED MENTION OF SEVERE
THUNDERSTORMS AND HEAVY RAIN FOR THE ENTIRE CWA. HAVE ALSO
EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE HILL COUNTRY. THIS SYSTEM
WILL BE SLOW TO EXIT THE REGION AND SHOWERS AND THUNDERSTORMS WILL
LINGER INTO WEDNESDAY.

A SECOND UPPER LEVEL TROUGH WILL PASS ACROSS NORTH TEXAS ON
THURSDAY AND THIS WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE NORTHERN PORTION OF OUR CWA. THE REMAINDER
OF THE WORK WEEK WILL BE DRY AND WARM AS RIDGING BUILDS IN. MODELS
ARE SHOWING A DEEP TROUGH DROPPING INTO THE SOUTHWESTERN US ON
SUNDAY. A LITTLE EARLY TO GET VERY EXCITED AND HAVE INCLUDED
SLIGHT CHANCE POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  65  80  67  85 /  80  50  50  40  10
AUSTIN BERGSTROM INTL AIRPORT  78  65  80  66  85 /  80  50  50  40  10
DEL RIO INTL AIRPORT           79  68  86  69  91 /  60  20  10  10  10
SAN ANTONIO INTL AIRPORT       78  67  83  67  85 /  80  50  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/25
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON APR 30 2007

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET
TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS
EVENING.

A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF
SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF
TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE
WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS
EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM
CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO
TO KERRVILLE TO BURNET LINE THIS MORNING.

DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT
BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED
TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS
ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH
TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND
ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL
THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 30, 7:22 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 AM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     FLASH FLOOD      25 NNE BRACKETTVILLE    29.65N 100.25W
04/30/2007                   EDWARDS            TX   LAW ENFORCEMENT

            WATER IS OVER FM674 AND PARTS OF FM334.

&&

PM
Local storm report, Apr 30, 11:31 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     TSTM WND DMG     5 S BANDERA             29.65N 99.07W
04/30/2007                   BANDERA            TX   EMERGENCY MNGR

            THUNDERSTORM WIND GUSTS BELOW OVER TREES AND CAUSED
            DAMAGE TO ROOFS 5 MILES SOUTH OF BANDERA.

&&
Local storm report, Apr 30, 12:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             4 S SEGUIN              29.52N 97.97W
04/30/2007  E1.00 INCH       GUADALUPE          TX   TRAINED SPOTTER

            NICKEL TO QUATER SIZE HAIL REPORTED ALONG WITH 50 TO 65
            MPH WINDS GUSTS.

&&

PM
Local storm report, Apr 30, 12:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             4 S SEGUIN              29.52N 97.97W
04/30/2007  E1.00 INCH       GUADALUPE          TX   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED ALONG WITH 50 TO 65
            MPH WINDS GUSTS.

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:02 PM CDTTornado WarningEWXMaverick58 min
Apr 29, 10:42 PM CDTTornado WarningEWXMaverick33 min
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningEWXMaverick21 min
Apr 29, 11:43 PM CDTFlash Flood WarningEWXVal Verde4 hr
Apr 30, 1:55 AM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Apr 30, 2:11 AM CDTSevere Thunderstorm WarningEWXEdwards64 min
Apr 30, 2:40 AM CDTFlash Flood WarningEWXEdwards4 hr
Apr 30, 2:59 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde61 min
Apr 30, 3:40 AM CDTFlash Flood WarningEWXVal Verde4 hr
Apr 30, 4:16 AM CDTFlash Flood WarningEWXKinney3 hr
Apr 30, 6:44 AM CDTFlash Flood WarningEWXEdwards4 hr
Apr 30, 7:12 AM CDTFlash Flood WarningEWXKinney, Real, Uvalde3 hr
Apr 30, 7:43 AM CDTFlash Flood WarningEWXVal Verde2 hr
Apr 30, 8:19 AM CDTFlash Flood WarningEWXBandera3 hr
Apr 30, 8:59 AM CDTFlash Flood WarningEWXMedina2 hr
Apr 30, 9:34 AM CDTFlash Flood WarningEWXKerr56 min
Apr 30, 9:45 AM CDTFlash Flood WarningEWXBexar, Kendall2 hr
Apr 30, 10:27 AM CDTFlash Flood WarningEWXComal2 hr
Apr 30, 11:10 AM CDTSevere Thunderstorm WarningEWXBexar50 min
Apr 30, 11:24 AM CDTSevere Thunderstorm WarningEWXGuadalupe66 min
Apr 30, 11:31 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Apr 30, 11:36 AM CDTFlash Flood WarningEWXBexar, Kendall99 min
Apr 30, 11:44 AM CDTSevere Thunderstorm WarningEWXWilson61 min
Apr 30, 12:23 PM CDTSevere Thunderstorm WarningEWXGuadalupe37 min
Apr 30, 12:27 PM CDTSevere Thunderstorm WarningEWXGonzales63 min
Apr 30, 12:31 PM CDTFlash Flood WarningEWXGonzales119 min
Apr 30, 12:42 PM CDTSevere Thunderstorm WarningEWXCaldwell63 min
Apr 30, 12:45 PM CDTFlash Flood WarningEWXWilson2 hr
Apr 30, 1:14 PM CDTFlash Flood WarningEWXFayette, Lavaca30 days
Apr 30, 1:14 PM CDTFlash Flood WarningEWXFayette, Lavaca2 hr
Apr 30, 1:20 PM CDTSevere Thunderstorm WarningEWXGonzales25 min
Apr 30, 1:23 PM CDTFlash Flood WarningEWXBandera67 min
Apr 30, 1:24 PM CDTSevere Thunderstorm WarningEWXLavaca66 min
Apr 30, 1:26 PM CDTSevere Thunderstorm WarningEWXFayette79 min
Apr 30, 1:32 PM CDTFlash Flood WarningEWXKarnes118 min
Apr 30, 1:36 PM CDTFlash Flood WarningEWXKerr114 min
Apr 30, 1:45 PM CDTFlash Flood WarningEWXAtascosa2 hr
Apr 30, 1:55 PM CDTSevere Thunderstorm WarningEWXAtascosa18 min
Apr 30, 2:06 PM CDTSevere Thunderstorm WarningEWXKarnes54 min
Apr 30, 2:07 PM CDTFlash Flood WarningEWXKendall53 min
Apr 30, 2:22 PM CDTFlash Flood WarningEWXGonzales113 min
Apr 30, 2:28 PM CDTFlash Flood WarningEWXWilson77 min
Apr 30, 2:38 PM CDTSevere Thunderstorm WarningEWXKendall67 min
Apr 30, 2:43 PM CDTFlash Flood WarningEWXKendall62 min
Apr 30, 2:55 PM CDTFlash Flood WarningEWXDeWitt2 hr
Apr 30, 3:00 PM CDTFlash Flood WarningEWXFayette, Lavaca2 hr
Apr 30, 3:12 PM CDTFlash Flood WarningEWXKarnes2 hr
Apr 30, 3:19 PM CDTSevere Thunderstorm WarningEWXGonzales56 min
Apr 30, 3:37 PM CDTFlash Flood WarningEWXWilson113 min
Apr 30, 4:59 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Apr 30, 5:31 PM CDTFlash Flood WarningEWXKarnes2 hr
Apr 30, 6:30 PM CDTSevere Thunderstorm WarningEWXDeWitt45 min
Apr 30, 6:58 PM CDTSevere Thunderstorm WarningEWXLavaca47 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.